MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE 3¿ VAD MODULAR CABLE; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE 3¿ VAD MODULAR CABLE; VENTRICULAR (ASSIST) BYPASS
Model Number 106525US
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4: the primary udi number in d4 is reflective of all currently available information no further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the patient had a driveline power fault alarm.The patient felt fine and the pump parameters were normal.There were no other alarms.The patient performed a self-test and the driveline power fault alarm was replaced by a backup battery (ebb) alarm.Log files were submitted for review and confirmed driveline power faults as reported starting at 1429 on 10jan2026 and continued for the remainder of the log.The ebb faults started in conjunction with the driveline power faults at 1517 on 10jan2026 after the system controller self-test.The alarm cleared with a new modular cable and system controller.Additional log files were submitted for review, and it appeared that the driveline power faults and ebb faults resolved after the equipment exchange.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of driveline power fault alarms was confirmed via the submitted log files and reproduced.Data from the reported event date of 10jan2026 in the submitted controller event log file (034918) was reviewed.On 10jan2026 at 14:29:45, the driveline power fault alarm was active due to a power a broken fault.The alarm stayed active through the remainder of the log file.The alarm did not affect the controller's ability to operate the pump at the set speed.There were no other notable alarms active in the log file.The returned modular cable, lot 8670066, was connected to the returned system controller, hm3 pump, patient cable, power module, and system monitor.The system controller reproduced the driveline power fault alarm without manipulating the cable.The pump operated as intended even with the alarm active.The modular cable ran with the system controller for an extended period without dropping flow or speed.A test modular cable was used to continue testing the returned system controller.The modular cable wires were tested for conductor breakdown, and the power a and ground a wires were found to be open.The cable was stripped, and the brown power a wire and black ground a wire were severed near the controller connector strain relief.The issue was isolated to extensive wire fatigue in the modular cable.Additional information provided stated that exchanging the controller and modular cable resolved the alarms.The root cause for the reported alarm was due to a severed power wire in the modular cable, consistent with repetitive flexing of the cable.Device history records were reviewed and showed no deviations from manufacturing or qa specifications.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.Heartmate 3 instructions for use (rev.D) section 7-¿alarms and troubleshooting¿ and heartmate 3 patient handbook (rev.A) section 5-¿alarms and troubleshooting¿ explain how to properly interpret and troubleshoot driveline fault alarms.Heartmate 3 instructions for use (rev.D) section 8-¿equipment storage and care¿ and heartmate 3 patient handbook (rev.A) section 6-¿caring for the equipment¿ explain how to properly take care and maintain the integrity of the system controller.Heartmate 3 instructions for use (rev.D) section 2-¿system operations¿ and heartmate 3 patient handbook (rev.A) section 2-¿how your heart pump works¿ explain that if it has been determined that damage has been detected in the modular cable, it should be replaced.The ifu and patient handbook contains information on caring for the driveline and proper showering methods in section 4 ¿living with the heartmate 3".In several sections, this document warns the user to never put the driveline, system controller, or any external equipment into water or liquid; immersion in water or liquid may cause the pump to stop.Section 4 "living with the heartmate 3" of the patient handbook (under "caring for the driveline") contains information regarding how to clean and care for the driveline.This section instructs the user: "keep your driveline clean.Wipe off any dirt or grime.If the driveline gets dirty, use a towel with mild dish soap and warm water to gently clean it.Never submerge the driveline or other system components in water or liquid." no further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
No debris, corrosion, or green goo was seen at connections at the time of exchange.As of 20jan2026, the patient had not reported any alarms since modular cable and controller were replaced.

Brand Name
THORATEC® HEARTMATE 3¿ VAD MODULAR CABLE
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24139882
Report Number2916596-2026-00312
Device Sequence Number21432576
Product Code DSQ
UDI-Device Identifier00813024013181
UDI-Public(01)00813024013181(10)8670066(17)250922
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/22/2025
Device Model Number106525US
Device Catalogue Number106525US
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/21/2026
Supplement Report FDA Received Date02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexMale
Patient Weight119 KG
Patient RaceWhite